Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Aug 20, 2012, 5:59 AM EDT for Bladen County, North Carolina. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 5:59 AM EDT (09:59 UTC)
- Expired
- Aug 20, 2012, 7:30 AM EDT
- In force
- 91 min
- Issued by
- NWS Wilmington, NC
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
711
WWUS82 KILM 200959
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
559 AM EDT MON AUG 20 2012
NCZ096-099-201130-
BLADEN-COLUMBUS-
559 AM EDT MON AUG 20 2012
...HEAVY RAIN WILL MOVE ACROSS BLADEN AND COLUMBUS COUNTIES THROUGH
730 AM EDT...
AT 559 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF CLINTON TO 14
MILES WEST OF WHITEVILLE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BLADENBORO...BOARDMAN...CARVERS...COUNCIL...DUART...ELKTON...
EMERSON...JEROME AND KELLY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.
HEAVY RAINFALL WILL CAUSE LOCALIZED MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3475 7838 3473 7838 3467 7832 3462 7831
3458 7827 3436 7831 3443 7896 3445 7893
3446 7890 3452 7884 3459 7884 3469 7880
3474 7886 3483 7886 3486 7850
TIME...MOT...LOC 0957Z 235DEG 26KT 3486 7847 3441 7891
$$
DIGIORGIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:16 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 20, 3:16 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 316 AM EDT MON AUG 20 2012 .SYNOPSIS... AS UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MID WEEK AS A FRONT REMAINS STALLED ACROSS THE CAROLINAS...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. THIS FRONT WILL PUSH OFFSHORE DURING THE LATE WEEK...WITH A WARMING AND DRYING TREND EXPECTED INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 AM MONDAY...A PRONOUNCED UPPER TROUGH WILL REMAIN ACROSS THE GREAT LAKES AND OHIO VALLEY TO THE MID SOUTH AND CENTRAL GULF COAST. A WARM CONVEYOR BELT HAS ESTABLISHED ITSELF AHEAD OF THIS TROUGH WITH PRECIPITABLE WATER VALUES PEAKING THIS MORNING AROUND 2 AND A QUARTER INCHES. SOUNDINGS SHOW THE DEPTH OF NEAR SATURATION EXTENDING TO NEAR 25 KFT. SHORTWAVE TROUGHS EMBEDDED IN FLOW WILL HELP TO ENHANCE THE COVERAGE AND INTENSITY OF CONVECTION. HIGHER RESOLUTION MODELS AND CURRENT TRENDS SUPPORT AN INCREASE IN SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THE MORNING HOURS AS A SHORTWAVE LIFTS OUT ACROSS THE TENNESSEE VALLEY. ANOTHER POTENT SHORTWAVE WAS DIGGING SOUTHWARD ACROSS THE MID MISSISSIPPI VALLEY VERY EARLY THIS MORNING. CURRENTLY...SUPPORT THE SOLUTION THAT THE FIRST PART OF THE DAY WILL BE WETTEST WITH THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS. GIVEN THE MAGNITUDE AND DEPTH OF MOISTURE...RAINFALL AMOUNTS ON THE ORDER OF 1 TO 2 INCHES ARE CERTAINLY PLAUSIBLE. MODEL SOUNDINGS INDICATE SOME DRYING THIS AFTERNOON AND AT LEAST SOME BREAKS OF SUNSHINE. STILL...ISOLATED TO PERHAPS SCATTERED CONVECTION MAY REDEVELOP WITH WEAK SURFACE FRONT STALLED IN CLOSE PROXIMITY AS LOW LEVEL LAPSE RATES AND INSTABILITY INCREASE AS MODEST HEATING MAXIMIZES. MODEL SOUNDINGS SHOW MOISTURE DEPTH INCREASING AGAIN TONIGHT AND WITH UPSTREAM SHORTWAVE APPROACHING...WILL KEEP POPS ELEVATED AND LATER FORECASTS MAY NEED TO INCREASE THEM FURTHER SHOULD THE CURRENT TIMING HOLD. CONSIDERABLE CLOUD COVER THROUGH AT LEAST THE FIRST PART OF THE DAY SHOULD HELP TO HOLD DOWN TEMPS. WILL BE CONSERVATIVE ON HIGHS FOR THE DAY...GENERALLY MID 80S. HOWEVER...SHOULD THE AFTERNOON SUNSHINE BE UNFILTERED FOR A TIME...SOME PLACES COULD APPROACH 90 DEGREES. TONIGHT...MINIMUMS WILL BE NEAR CLIMATOLOGICAL NORMALS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 AM MONDAY...LARGE 500MB TROUGH PERSISTS...KEEPING UNSETTLED CONDITIONS THROUGH MID WEEK. ONLY MINOR DIFFERENCES IN MODEL GUIDANCE MAKE FOR INCREASED CONFIDENCE IN THE SHORT TERM. UPPER TROUGH AXIS REMAINS DISPLACED TO THE WEST AS SURFACE BOUNDARY HOVERS NEAR THE ILM CWA. THIS KEEPS DEEP SW FLOW THROUGH MUCH OF THE COLUMN...AND SUSTAINS THE MID LEVEL THETA-E RIDGE ACROSS THE EASTERN CAROLINAS. TUESDAY WILL BE THE WETTER OF THE TWO DAYS...AS A VORT IMPULSE MOVES ACROSS AND COMBINES WITH RIGHT DIFFLUENT REGION OF A 110KT 300MB JET AND THE LOW LEVEL CONVERGENCE ZONE ALONG THE FRONT. THIS WILL PROVIDE AN IMPETUS FOR SCATTERED TO POTENTIALLY WIDESPREAD SHOWERS AND TSTMS. SPC DOES HAVE THE REGION IN A SEE TEXT FOR THE SWODY3...BUT OVERALL INSTABILITY APPEARS TO BE LACKING AND UNIDIRECTIONAL SHEAR IS ONLY ABOUT 20 KTS. STILL...WITH PWATS OVER 2 INCHES...A PRECIP LOADED DOWNBURST WILL BE POSSIBLE...BUT WIDESPREAD STRONG CONVECTION LOOKS UNLIKELY. BURSTS OF HEAVY RAIN WILL BE LIKELY HOWEVER. FEEL INHERITED HIGH-CHC POP IS WARRANTED AND WILL BUMP TO LOW-LIKELY ACROSS THE EASTERN THIRD FOR THE AFTN. TEMPS WILL BE TEMPERED BY CLOUDS AND RAIN...REMAINING BELOW CLIMO...IN THE MID 80S...WITH LOWS A DEGREE OR TWO ABOVE 70. FRONT CONTINUES TO MEANDER AROUND THE AREA WEDNESDAY...BEFORE DRIFTING OFF THE COAST DURING THE AFTN. DRIER AIR WORKS IN BEHIND THIS BOUNDARY...BUT LOCALLY COOLER 500MB TEMPS AND THE PRESENCE OF THE FRONT STILL NEARBY WILL SUPPORT ISOLATED TSTMS DURING THE AFTN AS WELL. WILL CARRY ONLY SCHC POP...HIGHEST ONCE AGAIN IN THE EAST...BUT OVERALL WED WILL BE A DRIER DAY. TEMPS WILL RECOVER SLIGHTLY INTO THE MID/UPPER 80S THANKS TO MORE LATE-AUGUST INSOLATION. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 300 AM MONDAY...LARGE 500MB TROUGH SLOWLY BREAKS DOWN THROUGH THE WKND...CREATING IMPROVING CONDITIONS BEGINNING FRIDAY...AND ESPECIALLY INTO THE WKND. RATHER ROBUST MID LEVEL IMPULSE MOVES NE AROUND BASE OF EASTERN TROUGH THURSDAY WHICH HELPS TO PULL FRONT/TROUGH OFFSHORE BACK TOWARDS THE COAST. THIS SLIGHT WESTWARD MOTION OF THE BOUNDARY WILL ADVECT MORE MOIST AIR BACK INTO THE COLUMN...AND WORK WITH THE UPPER FORCING TO CAUSE AN INCREASED RISK FOR SHOWERS/TSTMS THURSDAY AFTN...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE CWA. QUITE A BIT OF UNCERTAINTY INTO TIMING OF FEATURES...AND WHETHER THEY WILL WORK TOGETHER...BUT CHC POP IS WARRANTED THURSDAY ESPECIALLY GIVEN THE AMOUNT OF SATURATION SHOWN IN THE COLUMN. AS THIS VORT PULLS OFF TO THE NE LATE THURSDAY...FRONT AGAIN PUSHES WELL AWAY FROM SHORE ALLOWING FOR DRIER AIR TO WORK BACK INTO THE REGION. BY FRIDAY...UPPER TROUGH FINALLY BEGINS TO WEAKEN AND ALLOW FOR MORE ZONAL FLOW TO DEVELOP ALOFT. STILL RELATIVELY LOWERED THICKNESSES FRIDAY WILL SUPPORT ISOLATED/SCHC POP FRIDAY...BEFORE SLIGHTLY HIGHER THICKNESSES AND MUCH LOWER PWAT AIR SUPPRESSES CONVECTIVE POTENTIAL FOR THE WKND. MAX TEMPS WILL BEGIN THE PERIOD JUST BELOW CLIMO...BUT WILL RISE TO ABOVE CLIMO...WITH SOME SPOTS SEEING A RETURN TO NEAR 90 DEGREE TEMPS FOR THE WKND. LOWS WILL REMAIN BELOW CLIMO...MID TO UPPER 60S MOST NIGHT. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... AS OF 06Z...AREAS OF MVFR/IFR CEILINGS AND MVFR VISIBILITIES IN ASSOCIATION WITH SHOWERS AND THUNDERSTORMS INTO MID MORNING. CONDITIONS MAY IMPROVE TO VFR THIS AFTERNOON...THOUGH VCSH AND VCTS ARE EXPECTED THROUGHOUT THE DAY. MODELS AND CURRENT TRENDS INDICATE CONVECTION WILL BE ON THE INCREASE THROUGH SUNRISE AND WITH THAT HAVE INCLUDED TEMPO IFR CEILINGS AND MVFR VISIBILITIES INTO THIS MORNING. FOR THE REMAINDER OF THE PERIOD...CANNOT RULE OUT ISOLATED TO SCATTERED TSRA...THUS HAVE INTRODUCED VCTS INTO CURRENT FCST. WEST-SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY WITH SUSTAINED SPEEDS AOB 10 KTS. EXTENDED OUTLOOK...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH TEMPO MVFR/IFR THROUGH TUESDAY. ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 AM MONDAY...HIGHEST WINDS THIS PERIOD ARE EXPECTED THIS MORNING...15 TO 20 KT. LOW LEVEL JETTING IS EXPECTED TO DIMINISH LATER THIS MORNING AND WITH THAT WINDS ACROSS THE WATERS WILL BE DECREASING. WEAK FRONT SHOULD STAY NORTH AND WEST OF THE WATERS AND THUS THE WIND DIRECTION SHOULD REMAIN FROM THE SW OR WSW THROUGH TONIGHT. SEAS WILL BE HIGHEST THIS MORNING...UP TO 4 FT WITH SOME 5 FOOTERS BEING MEASURED AT THE FRYING PAN BUOY. SEAS WILL BE DOMINATED BY WIND WAVE ENERGY. HOWEVER...VERY WEAK SE SWELL WILL PERSIST...WITH PERIODS OF 9 TO 11 SECONDS. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 AM MONDAY...NEARLY STATIONARY FRONT WILL MEANDER NEAR THE AREA THROUGH THE SHORT TERM. THIS CREATES WINDS THAT WILL VEER ON TUESDAY...FROM SW THROUGH MUCH OF THE DAY...TO W/NW VERY EARLY WEDNESDAY. THIS FRONT WILL THEN PUSH BACK TOWARDS THE COAST LATE WEDNESDAY...TURNING WINDS ONCE AGAIN TO THE SE...AND EVENTUALLY SW BY THE END OF THE PERIOD. WITH THE FRONT IN POSITION...OVERALL PRESSURE GRADIENT WILL BE WEAK SO WINDS WILL BE ONLY 10 KTS OR LESS REGARDLESS OF DIRECTION. SEAS WILL BE 2-3 FT...DUE TO A COMBINATION OF A LOW AMPLITUDE SE SWELL AND A WIND WAVE THAT WILL BE PREDOMINANTLY FROM THE SW...BUT MAY FLUCTUATE DIRECTION AT TIMES AS WINDS VEER THROUGH ALMOST EVERY DIRECTION. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 300 AM MONDAY...WEAK NEARLY STATIONARY BOUNDARY WILL BE JUST INLAND...OR DIRECTLY OVER...THE WATERS TO START THE PERIOD. THIS BOUNDARY WILL FLUCTUATE POSITION ACROSS THE WATERS THROUGH FRIDAY...CREATING VARIABLE WIND DIRECTIONS. ADDITIONALLY...THE PRESENCE OF THIS BOUNDARY WILL KEEP THE GRADIENT QUITE WEAK...AND WINDS WILL NOT EVEN REACH UP TO 10 KTS THROUGH THE EXTENDED. WINDS INITIALLY FROM THE SW WILL VEER TO THE NW EARLY FRIDAY...AND EVENTUALLY TO THE E BY FRIDAY NIGHT AS HIGH PRESSURE BUILDS DOWN THE COAST. THE VERY LIGHT WINDS WILL KEEP WAVE AMPLITUDES SMALL...SEAS OF AROUND 2 FT EXPECTED THROUGH THE PERIOD...WITH 1 FT NEAR SHORE. && .CLIMATE... AS OF 300 AM MONDAY...THE MINIMUM TEMPERATURE AT WILMINGTON ON SUNDAY AUGUST 19TH WAS 72 DEGREES. THIS MARKS THE 52ND CONSECUTIVE DAY (EVERY DAY SINCE JUNE 28TH) THAT WILMINGTON HAS SEEN A MIN TEMP OF 70 DEGREES OR GREATER. THIS IS SIGNIFICANT...IT TIES THE ALL-TIME RECORD FOR CONSECUTIVE DAYS WITH MIN TEMPS AT OR ABOVE 70 DEGREES...SET BACK IN THE SUMMER OF 1941. THE FORECAST MIN TODAY IS ONCE AGAIN ABOVE 70...WHICH WOULD THEN ECLIPSE THIS 71 YEAR OLD RECORD. MINS THROUGH MUCH OF THIS UPCOMING WEEK ARE FORECAST TO FALL BELOW 70 HOWEVER...SO THE STREAK SHOULD COME TO AN END IN THE NEXT FEW DAYS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...JDW NEAR TERM...RJD SHORT TERM...JDW LONG TERM...JDW AVIATION...RJD MARINE...RJD/JDW CLIMATE...JDW
Hazardous weather outlook, Aug 20, 3:40 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 340 AM EDT MON AUG 20 2012 AMZ250-252-254-256-210745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 340 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY REDUCE VISIBILITIES TO 1 NM OR LESS AT TIMES...ESPECIALLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-210745- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 340 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. PONDING MAY OCCUR IN LOW-LYING AND POOR DRAINAGE AREAS...ESPECIALLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Aug 20, 2:30 AM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 AM EDT MON AUG 20 2012
NCZ107>110-200715-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
230 AM EDT MON AUG 20 2012
...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS
BRUNSWICK AND NEW HANOVER COUNTIES THROUGH 315 AM EDT...
AT 230 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BOILING SPRING LAKES...OR ABOUT 7 MILES
WEST OF CAROLINA BEACH...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE BOILING SPRING LAKES...MASONBORO...
MILL CREEK...MYRTLE GROVE...SEAGATE...SILVER LAKE...WRIGHTSVILLE
BEACH AND BOLIVIA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3429 7771 3425 7776 3416 7783 3410 7785
3406 7787 3397 7813 3407 7820 3429 7774
3429 7773 3429 7772
TIME...MOT...LOC 0630Z 240DEG 25KT 3408 7799
WEISSSpecial weather statement, Aug 20, 4:54 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
454 AM EDT MON AUG 20 2012
NCZ087-SCZ024-033-201015-
DILLON-MARION-ROBESON-
454 AM EDT MON AUG 20 2012
...HEAVY RAIN WILL MOVE ACROSS MARION...DILLON AND ROBESON COUNTIES
THROUGH 615 AM EDT...
AT 454 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN
ALONG A LINE EXTENDING FROM LUMBERTON TO DILLON...MOVING NORTHEAST
AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MARION...
MULLINS...RED SPRINGS...ALMA...BARKER TEN MILE...BARNESVILLE...BLUE
BRICK...BUIE...ELROD AND FAIRMONT.
HAZARDS INCLUDE...
HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.
HEAVY RAINFALL WILL CAUSE LOCALIZED MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3496 7903 3489 7892 3475 7886 3452 7885
3445 7892 3444 7896 3432 7904 3425 7913
3422 7913 3417 7920 3406 7926 3423 7955
3427 7957 3430 7963 3477 7934 3483 7933
3484 7919
TIME...MOT...LOC 0851Z 243DEG 26KT 3471 7894 3439 7932
DIGIORGISpecial weather statement, Aug 20, 5:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
559 AM EDT MON AUG 20 2012
NCZ096-099-201130-
BLADEN-COLUMBUS-
559 AM EDT MON AUG 20 2012
...HEAVY RAIN WILL MOVE ACROSS BLADEN AND COLUMBUS COUNTIES THROUGH
730 AM EDT...
AT 559 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF CLINTON TO 14
MILES WEST OF WHITEVILLE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BLADENBORO...BOARDMAN...CARVERS...COUNCIL...DUART...ELKTON...
EMERSON...JEROME AND KELLY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.
HEAVY RAINFALL WILL CAUSE LOCALIZED MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3475 7838 3473 7838 3467 7832 3462 7831
3458 7827 3436 7831 3443 7896 3445 7893
3446 7890 3452 7884 3459 7884 3469 7880
3474 7886 3483 7886 3486 7850
TIME...MOT...LOC 0957Z 235DEG 26KT 3486 7847 3441 7891
DIGIORGIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:54 AM EDT | Special Weather Statement | ILM | Dillon | 81 min |
| Aug 20, 2:30 AM EDT | Special Weather Statement | ILM | New Hanover | 45 min |
| Aug 20, 8:11 AM EDT | Special Weather Statement | ILM | Pender | 34 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.